Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 49, NWS Milwaukee, WI

May 29, 2006Racine County, Walworth County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 29, 2006, 2:11 PM CDT for Racine County, Walworth County, Wisconsin. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2006, 2:11 PM CDT (19:11 UTC)
Expired
May 29, 2006, 2:45 PM CDT
In force
34 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Racine County, WI, Walworth County, WI

The radar

The Milwaukee radar (KMKX), 32 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 2:30 PM CDTHAIL 0.25Burlington, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1667 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1200 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 291911
SVRMKX
WIC101-127-291945-
/O.NEW.KMKX.SV.W.0049.060529T1911Z-060529T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
211 PM CDT MON MAY 29 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WALWORTH COUNTY IN SOUTHEAST WISCONSIN
  RACINE COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 245 PM CDT

* AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BROWNS LAKE...OR ABOUT 7 MILES SOUTHEAST OF EAST TROY...AND MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROWNS LAKE AROUND 220 PM CDT...
  ROCHESTER AROUND 225 PM CDT...
  WATERFORD NORTH AROUND 230 PM CDT...
  WIND LAKE AROUND 240 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4270 8850 4257 8837 4283 8795 4284 8832

$$

MK
2 follow-up statements
000 
WWUS53 KMKX 291922
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
222 PM CDT MON MAY 29 2006

WIC101-127-291945-
/O.CON.KMKX.SV.W.0049.000000T0000Z-060529T1945Z/
WALWORTH WI-RACINE WI-
222 PM CDT MON MAY 29 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR RACINE AND WALWORTH COUNTIES...

AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HONEY CREEK...OR ABOUT 7 MILES SOUTHEAST OF EAST TROY...
MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WATERFORD BY 230 PM CDT
  WIND LAKE BY 240 PM CDT
  
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4270 8850 4257 8837 4283 8795 4284 8832

$$

WOOD
000 
WWUS53 KMKX 291943
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
242 PM CDT MON MAY 29 2006

WIC101-127-291951-
/O.EXP.KMKX.SV.W.0049.000000T0000Z-060529T1945Z/
WALWORTH WI-RACINE WI-
242 PM CDT MON MAY 29 2006

...THE SEVERE THUNDERSTORM WARNING FOR RACINE AND WALWORTH COUNTIES
EXPIRES AT 245 PM CDT...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR WALWORTH 
AND RACINE COUNTIES HAS WEAKENED. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING FOR WALWORTH AND RACINE COUNTIES WILL BE 
ALLOWED TO EXPIRE AT 245 PM.

SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTH CENTRAL AND 
SOUTHEAST WISCONSIN THIS AFTERNOON.

LAT...LON 4270 8850 4257 8837 4283 8795 4284 8832

$$

WOOD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:10 AM CDT, 11 hours 1 minute earlier.

Area forecast discussion, May 29, 3:10 AM CDT, 11 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
310 AM CDT MON MAY 29 2006

.DISCUSSION...FCST FOCUS IS ON PCPN CHCS THRU WEDNESDAY...ESP TUE
INTO ERLY WED.

MAIN UPPER AND LOW LEVEL JET WILL REMAIN TO OUR WEST TODAY AS
GENERALLY WEAK UPR SW FLOW CONTINUES INTO THE CWA. CI STREAMING
NEWD TOWARDS CWA. MODELS CONTINUE TO INDICATE A WEAK RIPPLE IN THE
FLOW COMING ACRS TODAY. BUFKIT SOUNDINGS FROM BOTH THE NAM AND GFS
HAVE CAPES OF 1-2K WITH VRY LITTLE IN THE WAY OF CIN. THE COMBO OF
INSTAB...WEAK RIPPLE UPSTAIRS AND PSBL SUBTLE LAKE BNDRY LEND
CREDENCE TO KEEPING THE GOING VRY SML POP FOR TODAY.

H8 TEMPS DROP ONLY SLIGHTLY TODAY. NOT EXPECTING THE FULL SUN AS
YESTERDAY SO GOING A SMIDGE COOLER THAN YESTERDAY SEEMS PLAUSIBLE.

MODELS THEN BRING PCPN ASSOC WITH SFC TROF INTO CWA LATER TNGT
INTO TUE. H8 CONVERGENCE INCREASES ON TUESDAY AND WITH UPPER FLOW
RUNNING PARALLEL TO LOWER LEVEL FEATURES...THE SLOW MOVEMENT OF
FRONT LOOKS REASONABLE. GFS GENERATING LARGE QPF AMOUNTS DURING
THE PERIOD BUT THERE ARE ALSO SOME VORTS THAT LOOK SUSPICIOUS AS
WELL...SMALL BULLSYES OF HIGH AMOUNTS BEAR THIS OUT. THE H8
CONVERGENT ZONE LOOKS TO BE A PLAYER INTO AT LEAST ERLY WED. THE RRQ
OF H2 UPR JET ENHANCES UPR DVRG ESP TUE AFTN INTO TUE NGT. IN FACT
THE SLOWER GFS WOULD KEEP FAVORABLE DVRG ACRS THE CWA THRU MUCH OF
WED. WOULDNT BE SURPRISED TO SEE SOME DECENT RAINFALL TOTALS WHEN
THIS IS ALL SAID AND DONE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 29, 11:00 AM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1100 AM CDT MON MAY 29 2006

WIZ046-047-051-052-056>060-062>072-300900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1100 AM CDT MON MAY 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

VERY WARM TEMPERATURES AND INCREASING HUMIDITY WILL CAUSE HEAT
INDICES TO RISE TO NEAR 95 TODAY. ISOLATED THUNDERSTORMS
ARE POSSIBLE TODAY...WITH A CHANCE OF THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY TUESDAY AND WEDNESDAY. THERE IS A CHANCE OF
THUNDERSTORMS THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-665-300900-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
1100 AM CDT MON MAY 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY TUESDAY AND WEDNESDAY. THERE IS A CHANCE
OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY.

In the hours before

Local storm report, May 29, 2:00 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
200 PM CDT MON MAY 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             2 W BRODHEAD            42.62N 89.42W
05/29/2006  E0.25 INCH       GREEN              WI   PUBLIC

&&

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 2:30 PM CDTSevere Thunderstorm WarningMKXRock30 min
May 29, 2:51 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Racine24 min
May 29, 3:19 PM CDTSpecial Marine WarningMKX41 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.